Alert archive / Texas / Flash Flood Warnings in 2019

Flash Flood Warning 7, NWS Shreveport, LA

April 13, 2019Harrison County, Panola County, Shelby County, Texas

NWS Shreveport, LA issued this flash flood warning at Apr 13, 2019, 10:21 AM CDT for Harrison County, Panola County, Shelby County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 13, 2019, 10:21 AM CDT (15:21 UTC)
Expired
Apr 13, 2019, 1:15 PM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Harrison County, TX, Panola County, TX, Shelby County, TX

The radar

The Shreveport radar (KSHV), 36 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 3.4 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2019-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2019-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 337 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
651 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
337 m²/s²
0-3 km storm-relative helicity
747 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted.

273 
WGUS54 KSHV 131521
FFWSHV
TXC203-365-419-131815-
/O.NEW.KSHV.FF.W.0007.190413T1521Z-190413T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
1021 AM CDT Sat Apr 13 2019

The National Weather Service in Shreveport has issued a

* Flash Flood Warning for...
  Southeastern Harrison County in northeastern Texas...
  Panola County in northeastern Texas...
  Northwestern Shelby County in eastern Texas...

* Until 115 PM CDT.

* At 1020 AM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Flash flooding is expected to
  begin shortly.

* Some locations that will experience flooding include...
  Marshall, Carthage, Center, Waskom, Tenaha, Timpson, Joaquin,
  Deberry, Karnack, Elysian Fields, Woodlawn, Scottsville, Gary City,
  James, Front, Stockman, Leigh, Jonesville, Midyett and Deadwood.

Heavy rainfall of 1 to 2 inches has already fallen with additional 
rainfall amounts of 2 to 3 inches are possible in the warned area.

LAT...LON 3268 9405 3176 9405 3175 9440 3268 9441

$$

35

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 13, 7:32 AM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Apr 13, 7:32 AM CDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
732 AM CDT Sat Apr 13 2019

.AVIATION...

For the 13/12Z TAF period, a very active terminal forecast is
expected as convection is already ongoing this morning at most
sites. The threat of strong to severe thunderstorms will increase
through the remainder of this morning and especially through the
afternoon hours with large hail, damaging winds, and tornadoes
possible with storms developing across much of east Texas, north
Louisiana, and south Arkansas. All terminal sites are included in
this threat area but especially those across east Texas and north
Louisiana. Convection will gradually begin to wind down through
the evening and overnight hours with MVFR cigs lingering through
the end of the period as a cold front sweeps across the region.
Gusty E/SE winds today will range from 10-20 kts with higher
gusts near 25-30 kts, likely even higher within areas of stronger
convection. Winds will shift W/NW with frontal passage as speeds
remain strong and gusty through Sunday morning.

/19/

&&

.PREV DISCUSSION... /issued 426 AM CDT Sat Apr 13 2019/

SHORT TERM.../Today through Sunday/

..Significant Severe Weather Threat Increasing Later Today...

Our much advertised severe weather event is beginning to unfold
early this morning as elevated convection has already prompted
several severe thunderstorm warnings across portions of deep east
Texas and adjacent areas in north Louisiana. The primary threat
thus far has been large hail and that should continue through much
of the morning hours. Due to this early morning convection, some
uncertainty exists on how quickly the atmosphere can promote the
greater instability which is expected to occur with a warm front
shifting back northward toward to the I-20 corridor by late this
morning. Thus far, it appears that should indeed occur with a
notable break in convection already occuring to our SW over deep
east Texas as the warm front approaches our far southern zones.

Approaching the noon hour, the warm front should be nearing the
I-20 corridor with the expanding warm sector taking in nearly all
of north Louisiana and much of lower east Texas by early to mid
afternoon. By this time, deep layer shear and low-level shear
will be peaking over these areas such that supercell development
will become increasingly likely with strong rotating updrafts and
the threat of potentially strong tornadoes across deep east Texas
and much of north Louisiana where a Moderate Risk is included in
the SPC Day 1 Convective Outlook. Farther north and west, the
threat lessens to an Enhanced or Slight Risk for nearly all of our
remaining CWA except for areas north of I-30 with a Marginal Risk.
Thus, the primary area of attention in terms of the tornado threat
will reside within the Moderate Risk area throughout the afternoon
and possibly extending into early evening across the eastern half
of north Louisiana where instability and shear values will remain
noticeably high. These increasingly favorable conditions could
easily promote a few significant and potentially long-tracked
tornadoes especially across north Louisiana. Convection should
eventually transition to a primary damaging wind threat the later
we get into the afternoon and evening as the sfc low moves across
the region and the trailing cold front begins advancing into our
western zones around sunset. The severe threat should diminish by
mid to late evening as the cold front begins to clear the region
after midnight through early Sunday morning.

The threat of heavy rainfall will also be a concern throughout
this event, especially over areas where previous heavy rainfall
has recently occurred. Therefore, a Flash Flood Watch has been
issued through late tonight for all of our Arkansas counties in
addition to Bowie County in northeast Texas where 2-3 inches of
rainfall are expected with isolated higher amounts possible. The
remainder of the region should average between 1-2 inches of rain
through early Sunday. Additional but lesser concerns include the
strong southerly winds leading up to frontal passage which has
warranted a Lake Wind Advisory areawide through 8 PM this evening.

Noticeably cooler air will quickly filter in behind the cold front
overnight and into Sunday morning with temperatures only reaching
into the 60s for highs on Sunday afternoon. Some lingering showers
will still be possible through Sunday morning, mainly across our
northern and eastern sections as the upper level trough gradually
pivots NE out of the region.

LONG TERM.../Sunday Night through Friday Night/

A strong upper trough will be moving into the SE CONUS, while a
rather flat, transient upper ridge moves into the Central CONUS. A
surface ridge will gradually move east of the area Sunday
night/Monday morning. As another surface trough develops lee of the
Rockies, southerly surface winds and warm air advection will return.
This will allow temperatures to quickly rebound back to near normal
as most locations warm well into the 70s during the daytime.

Another warm day is expected on Tuesday with high temperatures
expected to be near 80 degrees F across much of the area.
Southwesterly flow aloft will strengthen through the day as another
strong upper trough deepens and digs southeast into Colorado.
Showers and thunderstorms should develop overnight Tuesday/Wednesday
morning before becoming widespread during the day Wednesday as a
broad area of large scale ascent develops from the Gulf coast
northward towards the Central Plains ahead of another Pacific cold
front/dryline. The storms should gradually taper off from west to
east by late Thursday afternoon.

There certainly appears to be the potential for another round of
strong to possibly severe storms during the middle of next week.
There is still considerable model disagreement with this system.
However, both models suggest sufficient deep layer shear and
instability will be present to support at least a few severe storms.
In addition, both models also suggest multiple rounds of storms,
including the possibility of locally heavy rainfall, will occur.

After a strong cold front moves across the region late Thursday and
the rain exits the area, dry weather is anticipated for Friday and
heading into the following weekend.

CN

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  70  48  65  45 / 100  60  10   0
MLU  73  53  63  42 / 100  90  20   0
DEQ  60  42  65  42 / 100  80  20   0
TXK  61  47  63  43 / 100  80  20   0
ELD  64  49  63  43 / 100  90  30   0
TYR  70  45  66  46 / 100  30   0   0
GGG  71  46  66  45 / 100  40   0   0
LFK  79  48  69  46 /  90  20   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 9 PM CDT this evening for ARZ050-051-
     059>061-070>073.

     Flash Flood Watch through late tonight for ARZ050-051-059>061-
     070>073.

LA...Lake Wind Advisory until 9 PM CDT this evening for LAZ001>006-
     010>014-017>022.

OK...Lake Wind Advisory until 9 PM CDT this evening for OKZ077.

TX...Lake Wind Advisory until 9 PM CDT this evening for TXZ096-097-
     108>112-124>126-136>138-149>153-165>167.

     Flash Flood Watch through late tonight for TXZ097.

&&

19/09
Hazardous weather outlook, Apr 13, 6:31 AM CDT, 3 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
631 AM CDT Sat Apr 13 2019

ARZ050-051-059>061-070>073-TXZ097-141100-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Bowie-
631 AM CDT Sat Apr 13 2019

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas and northeast Texas.

.DAY ONE...Today and Tonight...

A Flash Flood Watch is in effect until 1 AM CDT Sunday morning.

Severe thunderstorms are likely today through this evening,
especially along and south of Interstate 30. The greatest severe
weather threat is expected to be during peak daytime heating this
afternoon through this evening south of a line from Fouke to
Smackover. Tornadoes, large hail, and damaging winds are possible.
Locally heavy rainfall may result in two to three inches of
rainfall with isolated higher amounts. This may lead to flash
flooding.

The severe weather threat should diminish by late this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Thunderstorms will be possible late Tuesday through late Thursday
afternoon. Some of these storms may be strong to severe Wednesday
and Wednesday night. In addition, heavy rainfall may lead to a
renewed threat for flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed today and into this
evening.

LAZ001>006-010>014-017>022-OKZ077-TXZ096-108>112-124>126-136>138-
149>153-165>167-141100-
Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River-
Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Franklin-Titus-Camp-Morris-Cass-Wood-
Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
631 AM CDT Sat Apr 13 2019

This Hazardous Weather Outlook is for portions of north central
Louisiana, northwest Louisiana, southeast Oklahoma, east Texas
and northeast Texas.

.DAY ONE...Today and Tonight...

Severe thunderstorms are likely today through this evening,
especially along and south of Interstate 30. The greatest severe
weather threat is expected to be during peak daytime heating this
afternoon through this evening, mainly southeast of a line from
Tyler Texas to Camden Arkansas. Tornadoes, large hail, and
damaging winds are possible. Locally heavy rainfall may also lead
to isolated flooding.

The severe weather threat should diminish by late this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Thunderstorms will be possible late Tuesday through late Thursday
afternoon. Some of these storms may be strong to severe Wednesday
and Wednesday night. In addition, heavy rainfall may lead to a
renewed threat for flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed today and into this
evening.

09

In the hours before

Special weather statement, Apr 13, 9:15 AM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Shreveport LA
915 AM CDT Sat Apr 13 2019

TXZ153-166-131500-
San Augustine TX-Shelby TX-
915 AM CDT Sat Apr 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHELBY AND NORTHERN SAN
AUGUSTINE COUNTIES UNTIL 1000 AM CDT...

At 915 AM CDT, Doppler radar was tracking a strong thunderstorm near
Macune, or 25 miles north of Ebenezer, moving north at 45 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Center, San Augustine, Macune, Shelbyville, Bland Lake, Neuville,
Hurstown, Denning, Jericho, Calgary and Jordans Store.

LAT...LON 3139 9433 3140 9433 3141 9431 3142 9430
      3144 9432 3147 9431 3148 9432 3151 9430
      3152 9431 3153 9430 3155 9431 3186 9424
      3180 9392 3135 9413
TIME...MOT...LOC 1415Z 197DEG 40KT 3140 9425

Duplantis
Local storm report, Apr 13, 9:17 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
917 AM CDT SAT APR 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 AM     TSTM WND DMG     1 NNE BERNICE           32.84N 92.65W
04/13/2019                   UNION              LA   LAW ENFORCEMENT

            TREES REPORTED DOWN ON PISGAH CHURCH ROAD.

&&

25
Local storm report, Apr 13, 9:23 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
923 AM CDT SAT APR 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 AM     TSTM WND DMG     HOMER                   32.80N 93.06W
04/13/2019                   CLAIBORNE          LA   LAW ENFORCEMENT

            TREES REPORTED DOWN ALL OVER CLAIBORNE
            PARISH ON LA 2 HWY 79 AND 534 AS WELL.

&&

25
Local storm report, Apr 13, 9:24 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
924 AM CDT SAT APR 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 AM     TSTM WND DMG     JUNCTION CITY           33.03N 92.72W
04/13/2019                   UNION              AR   LAW ENFORCEMENT

            TREES REPORTED DOWN OVER SOUTHWESTERN AND
            SOUTH CENTRAL PARTS OF THE COUNTY.

&&

25
Local storm report, Apr 13, 10:03 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1003 AM CDT SAT APR 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     TSTM WND DMG     HOMER                   32.80N 93.06W
04/13/2019                   CLAIBORNE          LA   CO-OP OBSERVER

            REPORT OF PEA SIZE HAIL, MULTIPLE TREES
            DOWN.

&&

25
Local storm report, Apr 13, 10:20 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1020 AM CDT SAT APR 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 AM     HAIL             MARSHALL                32.54N 94.35W
04/13/2019  E0.88 INCH       HARRISON           TX   BROADCAST MEDIA

&&

25

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 9:39 PM CDTRiver Flood WarningSHVNacogdoches, Rusk, San Augustine, Shelby15 days
Apr 12, 11:09 PM CDTSpecial Weather StatementSHVFranklin, Red River, Titus51 min
Apr 13, 12:07 AM CDTSpecial Weather StatementSHVSan Augustine23 min
Apr 13, 12:20 AM CDTSpecial Weather StatementSHVShelby40 min
Apr 13, 12:22 AM CDTSpecial Weather StatementSHVSabine, San Augustine38 min
Apr 13, 12:59 AM CDTSpecial Weather StatementSHVCamp, Upshur46 min
Apr 13, 1:42 AM CDTSevere Thunderstorm WarningSHVSabine47 min
Apr 13, 2:47 AM CDTSpecial Weather StatementSHVSmith28 min
Apr 13, 2:50 AM CDTSpecial Weather StatementSHVUpshur, Wood40 min
Apr 13, 2:53 AM CDTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more37 hr
Apr 13, 3:27 AM CDTFlash Flood WatchSHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 14 more16 hr
Apr 13, 3:50 AM CDTSpecial Weather StatementSHVHarrison40 min
Apr 13, 4:33 AM CDTSpecial Weather StatementSHVCass, Harrison, Marion42 min
Apr 13, 4:46 AM CDTSevere Thunderstorm WarningSHVHarrison44 min
Apr 13, 7:50 AM CDTRiver Flood WarningSHVSmith, Wood49 hr
Apr 13, 7:51 AM CDTRiver Flood WarningSHVGregg, Smith, Upshur, Wood21 days
Apr 13, 7:52 AM CDTRiver Flood WarningSHVGregg, Rusk21 days
Apr 13, 7:53 AM CDTRiver Flood WarningSHVGregg46 hr
Apr 13, 9:15 AM CDTSpecial Weather StatementSHVSan Augustine, Shelby45 min
Apr 13, 9:18 AM CDTSevere Thunderstorm WarningSHVSan Augustine, Shelby42 min
Apr 13, 9:42 AM CDTRiver Flood WarningSHVFranklin, Morris, Titus6 days
Apr 13, 9:43 AM CDTRiver Flood WarningSHVGregg, Harrison, Marion, Upshur21 days
Apr 13, 9:53 AM CDTSevere Thunderstorm WarningSHVPanola, Shelby14 min
Apr 13, 10:27 AM CDTSevere Thunderstorm WarningSHVCass, Harrison, Marion31 min
Apr 13, 10:29 AM CDTSevere Thunderstorm WarningSHVHarrison, Panola31 min
Apr 13, 10:31 AM CDTSevere Thunderstorm WarningSHVSabine, San Augustine, Shelby29 min
Apr 13, 10:33 AM CDTSevere Thunderstorm WarningSHVSmith, Wood42 min
Apr 13, 10:51 AM CDTAreal Flood AdvisorySHVBowie, Cass114 min
Apr 13, 10:53 AM CDTSevere Thunderstorm WarningSHVCass, Marion11 min
Apr 13, 11:35 AM CDTSevere Thunderstorm WarningSHVCherokee, Nacogdoches40 min
Apr 13, 11:38 AM CDTTornado WarningSHVCherokee, Nacogdoches33 min
Apr 13, 12:12 PM CDTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Panola, Rusk20 min
Apr 13, 1:05 PM CDTTornado WarningSHVCherokee, Nacogdoches40 min
Apr 13, 1:36 PM CDTTornado WarningSHVAngelina, Cherokee, Nacogdoches24 min
Apr 13, 1:39 PM CDTTornado WarningSHVCherokee, Nacogdoches, Rusk36 min
Apr 13, 1:58 PM CDTTornado WarningSHVRusk15 min
Apr 13, 2:01 PM CDTSevere Thunderstorm WarningSHVAngelina, Cherokee, Nacogdoches, San Augustine44 min
Apr 13, 2:08 PM CDTTornado WarningSHVNacogdoches, Rusk11 min
Apr 13, 2:19 PM CDTSevere Thunderstorm WarningSHVCherokee, Gregg, Harrison, Panola, Rusk, Shelby and 3 more41 min
Apr 13, 2:37 PM CDTTornado WarningSHVNacogdoches, San Augustine, Shelby10 min
Apr 13, 2:41 PM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, Sabine, San Augustine, Shelby45 min
Apr 13, 2:46 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Panola, Rusk, Shelby44 min
Apr 13, 2:55 PM CDTTornado WarningSHVSabine, San Augustine14 min
Apr 13, 3:05 PM CDTTornado WarningSHVSabine25 min
Apr 13, 3:11 PM CDTSevere Thunderstorm WarningSHVSabine, San Augustine, Shelby64 min
Apr 13, 3:13 PM CDTSevere Thunderstorm WarningSHVHarrison, Marion, Panola, Shelby50 min
Apr 13, 3:26 PM CDTTornado WarningSHVSabine19 min

Nearby

Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.